MAUDE Adverse Event Report: CareFusion, Inc SURGICAL CLIPPER BLADE (FOR GENERAL USE)

CareFusion, Inc SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Catalog Number 4406
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 06/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, patient has a right upper thigh close to groin laceration.Patient stated it was from the clip and prep done by heart center last night.Patient arrived to pre op with this wound.No treatment was required as patients proceeded directly to surgery, where standard prophylactic antibiotics and cleansing were performed.
 
Event or Problem Description
As reported, during pre-operative preparation with the clipper the patient has a laceration right upper thigh close to groin.The patient arrived in pre-op with this wound.No treatment was required as patients proceeded directly to surgery, where standard prophylactic antibiotics and cleansing were performed.
 
Additional Manufacturer Narrative
As reported, during pre-operative preparation with the clipper the patient has a laceration right upper thigh close to groin.Based on the information available and without having the sample or photos to evaluate, no conclusions can be made as to the extent to which the blade may have caused or contributed to the patient's clinical course.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: this supplemental mdr is submitted to document the results of investigation performed and ro include ifu statement as every blade is subjected to comprehensive performance and visual inspections during the manufacturing process, the probability of defective items being released is deemed minimal.If there is any possibility of damaging the skin, it is likely due to excessive pressure being applied.Complaints are monitored and reviewed for emerging trends.As per the instructions-for-use (ifu) supplied with the device, "only trained healthcare personnel should use the surgical clipper.If the surgical clipper is used for the first time, see the training materials provided by bd.Healthcare personnel should wear gloves when performing hair removal.Clipper should be disinfected prior to initial use.Attaching a disposable blade to the clipper handle "with logo facing up, hold clipper at an approximate 40 degree angle to the patient, (hold between thumb and forefinger with hand underneath, similar to using a pen or a pencil, or with a standard over grip).Glide face of blade gently against surface of skin.For best results clip against the direction of hair growth.It is best to always stretch skin taut for clipping." cautions: 1.Inspect treatment site for selection of appropriate blade.If skin irregularities are present, proceed with caution 2.Healthcare personnel should instruct patient to avoid sudden movement during clipping process" updated fields: b4, g3, g6, h2, h10 note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
As reported, during pre-operative preparation with the clipper the patient has a laceration right upper thigh close to groin.Based on the information available and without having the sample or photos to evaluate, no conclusions can be made as to the extent to which the blade may have caused or contributed to the patient's clinical course.No lot number has been provided; therefore, a review of the manufacturing records is not possible.As per the instructions-for-use (ifu) supplied with the device, "with logo facing up, hold clipper at an approximate 40 degree angle to the patient, (hold between thumb and forefinger with hand underneath, similar to using a pen or a pencil, or with a standard over grip).Glide face of blade gently against surface of skin.For best results clip against the direction of hair growth.It is best to always stretch skin taut for clipping." note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Common Device Name
SURGICAL CLIPPER BLADE (FOR GENERAL USE)
Manufacturer (Section D)
CareFusion, Inc
75 n. fairview drive
vernon hills IL 60061
Manufacturer (Section G)
CareFusion, Inc
75 n. fairview drive
vernon hills IL 60061
Manufacturer Contact
andrew topoulos
75 n. fairview drive
vernon hills, IL 60061
+1(801)565-2341
MDR Report Key50081146
Report Number1423507-2026-00113
Device Sequence Number10320846
Product Code LWK
UDI-Device Identifier10885403473142
UDI-Public(01)10885403473142
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number4406
Device Lot NumberUnknown
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2026
Initial Report FDA Received Date07/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown